I developed a yeast infection a few days ago and went to see my doc yesterday. Since I have a history of my body being resistant to yeast infection treatments, she prescribed 3 consecutive days of Diflucan, as well as a 7 day course of Monistat.
I started the Diflucan yesterday during the day, then at bedtime, used the first dose of Monistat. I felt like I was going to go crazy--the itching/irritation/burning intensified to the point that I was in tears. I slept with an ice pack between my legs because that seemed to relieve some of the discomfort.
I have called the dr and left a message for her about this. I also wanted to get others' opinions and experiences.
Has anyone had a reaction like this? What were you able to take instead of the Monistat?
The same thing happens to me when I use Monistat. It feels like 1000 bugs are up there biting me...the burn and itchyness is horrible. I had to stand in the shower for an hour trying to wash the stuff out of me.
My doctor told me I am allergic to the base in the cream. He prescriibes me a different one and it works like a charm. I cannot remember the name of it, but it begins with a "T".
Call your doctor back and tell him you had a very bad reaction to the monistat. My doctor knew right away when I descibed what happened.
Thank you! It's always good to know I'm not alone in this.
When the doc called me back, she said to just stop the cream (apparently it's a pretty common allergic reaction), and just continue the Diflucan. If that doesn't work, she'll prescribe a cream that's totally different from Monistat.